MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2016) is considered to be a best estimate.This emdr represents the bard/davol phasix mesh (device #2).Additional supplemental emdr's were submitted to represent the bard/davol ventrio st (device #1) and additional emdr was submitted to represent the bard/davol ventralex st patch (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2016 - patient was diagnosed with left large incarcerated incisional hernia and recurrent incarcerated umbilical hernia thereby underwent open repair with the implant of ventrio st (device #1) and phasix mesh (device #2) for open left flank repair and ventralex st (device #3) for open umbilical repair.Per operative notes, "on left flank, a large hernia defect was noted.A ventral mesh was placed in circumferential fashion, another mesh (ventrio st - device #1, phasix mesh - device #2) was placed and sutured.On umbilical area, the hernia defect was noted and reduced.A ventralex st (device #3) was placed and sutured." on (b)(6) 2019 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with the removal of mesh (device # 1, #2) and implant of phasix st mesh (device #4).Per operative notes, "the previously placed mesh was fractured and ruptured to the external oblique.The mesh was removed.A phasix st mesh (device #4) was secured with sutures in a onlay fashion.Another piece of mesh (device #4) was secured and sutured." on (b)(6) 2019 - patient was diagnosed with ventral incisional hernia with incarcerated small bowel thereby underwent laparoscopic repair with the implant of phasix mesh with open positioning system (device #5).Per operative notes, "the hernia sac was identified and reduced.A small hernia with incarceration was noted.A phasix mesh with open positioning system (device #5) was placed.".

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22177093
Report Number1213643-2025-00460
Device Sequence Number7818166
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)180328(10)HUAP1159
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number1190200
Device Lot NumberHUAP1159
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight84 KG